MAUDE Adverse Event Report: COVIDIEN (IRVINE) HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN (IRVINE) HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a hawkone directional atherectomy device with a 6fr sheath and.014 guidewire for the treatment of a 30 mm slightly calcified; non-tortuous plaque lesion in the right mid superficial femoral artery (sfa) of diameter 6 mm.Lesion exhibited 80% stenosis.Device ifu was followed.The vessel was not pre-dilated.Moderate resistance was felt during withdrawal of the device.It was reported that upon trying to remove the hawkone device, the wire tore through the wire channel and when device was removed through the sheath, the tip broke off.It was reported the guidewire prolapse caused the tip damage to occur.The tip detached in the sfa just outside the sheath.No injuries to the patient occurred.The area was stented to complete the procedure.
 
Additional Manufacturer Narrative
Device evaluation summary: the hawkone was received in two pieces.The first analyzed piece was the distal assembly which was fractured and separated approximately 2mm distal the cutter window.The segment showed the guidewire tubing frayed and disengaged from the proximal end of the segment.The total length of the distal assembly segment was approximately 6cm.The distal segment was inspected under microscope.The fracture face showed a radial tear to the tecothane and the laser drilled coils were stretched proximal out from the tecothane.The guidewire tubing was torn out and disengaged from the proximal.As the guidewire tubing was inspected distally the tubing was more visible and showed signs of zipper tearing.The tearing continued throughout the entire segment of the guidewire tubing of the laser drilled coils segment.Damage to the proximal end of the guidewire tubing segment was noted to the rotating tip, but remained engaged.It should be noted traces of a green debris was noted within the guidewire tubing and between the rotating tip and the laser drilled coil segment.The laser drilled coils were flattened approximately 1cm from the flush mouth of the distal assembly.The second piece was inspected which included the remaining portion of the hawkone with the cutter driver attached.The drive shaft was exposed with the cutter assembly attached outside of the cutter window.The radial fracture occurred approximately 0.2cm distal the cutter window.Red dried biological debris was noted within the cutter window.All components of the hawkone were accounted for.There was no indication any portions/components of the hawkone were not returned.If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key6755951
Report Number2183870-2017-00322
Device Sequence Number130577
Product Code MCW
UDI-Device Identifier00643169792302
UDI-Public00643169792302
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2020
Device Catalogue NumberH1-M
Device Lot NumberA462061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2017
Initial Date Received by Manufacturer 07/03/2017
Supplement Date Received by Manufacturer07/03/2017
Initial Report FDA Received Date07/31/2017
Supplement Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1